Alert archive / California / Frost Advisories in 2009

Frost Advisory 15, NWS Eureka, CA

April 24, 2009

NWS Eureka, CA issued this frost advisory at Apr 24, 2009, 3:15 PM PDT. It took effect at Apr 25, 2009, 12:00 AM PDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Apr 24, 2009, 3:15 PM PDT (22:15 UTC)
In effect from
Apr 25, 2009, 12:00 AM PDT
Expired
Apr 25, 2009, 2:50 AM PDT
In force
3 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KEKA 242215
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
315 PM PDT FRI APR 24 2009

CAZ003-076-251115-
/O.NEW.KEKA.FR.Y.0015.090425T0700Z-090425T1600Z/
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
315 PM PDT FRI APR 24 2009

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT
SATURDAY...

A COLD AIRMASS MOVING INTO NORTHWEST CALIFORNIA...ALONG WITH
CLEARING SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL
INTO THE HIGH 20S TO MID 30S ACROSS VALLEYS AND SHELTERED AREAS
EARLY SATURDAY MORNING.

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT
SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
1 follow-up statement
000 
WWUS76 KEKA 250950
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
250 AM PDT SAT APR 25 2009


CAZ003-076-251100-
/O.CAN.KEKA.FR.Y.0015.000000T0000Z-090425T1600Z/
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
250 AM PDT SAT APR 25 2009

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELED THE FROST
ADVISORY. 

LOW CLOUD COVER AND LIGHT WINDS WILL PREVENT WIDESPREAD FROST AND
NEAR FREEZING TEMPERATURES FROM DEVELOPING THIS MORNING.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Apr 24, 3:00 PM PDT, 15 minutes earlier.

Area forecast discussion, Apr 24, 3:00 PM PDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
300 PM PDT FRI APR 24 2009

.SYNOPSIS...AN UPPER LEVEL LOW WILL TRACK SOUTH ACROSS MENDOCINO
COUNTY TONIGHT. THIS LOW HAS TRIGGERED SHOWERS AND ISOLATED
THUNDERSTORMS THIS AFTERNOON BUT ACTIVITY SHOULD DIMINISH TONIGHT.
DRY WEATHER CONDITIONS WILL PREVAIL THROUGH THE WEEKEND...THEN
ANOTHER UPPER LEVEL LOW WILL AFFECT THE REGION MONDAY THROUGH
WEDNESDAY WITH COOLER TEMPERATURES AND AN INCREASE IN SHOWERS.

&&

.DISCUSSION...THE CURRENT UPPER LEVEL TROUGH CARRIED SUFFICIENT
INSTABILITY TO DELIVER SCATTERED SHOWERS AND ISOLATED TSTMS TO THE
EASTERN PORTION OF THE CWA THIS AFTERNOON. THIS FEATURE WILL MOVE
SOUTH OUT OF THE AREA LATER TONIGHT BRINGING AN END TO THE THREAT
OF PRECIPITATION BY TOMORROW. TEMPERATURES  OVERNIGHT WILL BE CHILLY
BUT SHOULD REMAIN JUST HIGH ENOUGH TO PREVENT WIDESPREAD FROST DO
TO SOME LOW LEVEL MIXING IN NORTH WIND AND A LITTLE LEFT OVER
CLOUD COVER. SATURDAY LOOKS TO BE FAIRLY NICE AS A SHORT-WAVE RIDGE
BUILDS BEHIND THE LOW. IT WILL PROBABLY START OFF COOL...BUT MAXIMUM
TEMPERATURES SHOULD RECOVER 10-15 DEGREES. ON SUNDAY...HIGH PRES
OVER THE EAST PAC WILL MAINTAIN BRISK NORTHERLY FLOW ALONG THE
NORTHWEST CALIFORNIA COAST. ON MONDAY ANOTHER COLD POOL ALOFT WILL
BEGIN TO DROP SOUTH TOWARDS OREGON. WITH IT WILL BE A CHANCE OF RAIN
AND PERHAPS SNOW OVER THE HIGHER TERRAIN (ABOVE 4000 FT) ACROSS NOR
CAL. THE EURO AND GFS WERE IN DECENT AGREEMENT ON DRIVING THIS COLD
POOL DUE SOUTH INTO NORTHERN CAL TUESDAY THROUGH WEDNESDAY. THE
TROUGH ALOFT APPEARS TO MOVE OFF TO THE EAST ON THURSDAY...BUT NW
CYCLONIC FLOW AND EMBEDDED VORT CENTERS WILL LIKELY KEEP WEST COAST
IN A SHOWERS REGIME THROUGH THURSDAY. NEXT WEEK IS LOOKING TO BE
QUITE COOL FOR LATER APRIL...WITH PERIODIC RAIN AND HIGH ELEVATION
SNOW.
&&

.AVIATION...UPPER LOW SWINGING SOUTHWARD THROUGH NORTHERN CALIFORNIA
WILL KEEP ACV...CEC AND UKI TAFS PERSISTENTLY DRY AND FAIRLY STABLE.
MODERATE GRADIENT WILL KEEP BREEZY/GUSTY NORTHWEST-WEST DAYTIME/EARLY
LATE AFTERNOON CONVECTION OVER INLAND MOUNTAINS POPPING UP SHOULD
MAINTAIN EAST OF THE TERMINALS. THE THREAT OF LOCALIZE STRATUS AND
PATCHY FOG POSSIBLE ALONG THE HUMBOLDT COAST. TA

&&

.MARINE...HIGH PRESSURE OVER THE EASTERN PACIFIC AND THERMALLY
INDUCED LOW PRESSURE OVER THE CALIFORNIA INTERIOR HAVE COMBINED TO
CREATE A PRESSURE GRADIENT OVER THE COASTAL WATERS...SUPPORTING
MODERATE WINDS OVER THE NEARSHORE WATERS WITH GALE FORCE GUSTS
FURTHER OFFSHORE. THIS IS LIKELY TO CONTINUE THROUGH LATE
TONIGHT...AND AFTER A BRIEF LULL ON SATURDAY AN INCREASE TO LOW-END
GALES MAY AGAIN OCCUR. HOWEVER...BY MONDAY INTO TUESDAY WINDS WILL
BEGIN TO DIMINISH...ESPECIALLY NEARSHORE NORTH OF THE CAPE. THE WAVE
RIDERS CONTINUE TO SHOW EVIDENCE OF LONG PERIOD SWELL...HOWEVER IT
SEEMS TO BE SMALLER THAN WHAT THE SWAN HAS BEEN SHOWING BY A FOOT OR
SO. THIS SWELL WILL HAVE LITTLE EFFECT ON THE DEEP WATER WHICH WILL
BE DOMINATED BY SHORT PERIOD FRESH WAVES...BUT WILL MAKE ITS
PRESENCE KNOWN IN THE SURF ZONE AND SHALLOW WATER AREAS. CILIBERTI

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY PZZ450.
GALE WARNING AND SCA FOR HAZARDOUS SEAS PZZ470-475.
SMALL CRAFT ADVISORY PZZ455.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 2:32 AM PDTGale WarningEKA23 hr

Nearby

Frost Advisories in California, 2009Every frost advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.